Prednisone is often prescribe to me to help fight Rheumatoid Arthritis flare ups. As I have discovered, short burst of prednisone can be a huge help with bad RA flare ups. Long term use for me has led me into quite a few days of not feeling well, which is just as bad as the RA flare ups. Here are my five reason of why I hate prednisone and reason why people should avoid taking prednisone...
Now matter how hard I try, I gain weight every time on prednisone. Lately I work to lose weight, get stuck back on prednisone, then the weight comes back for me to lose again.
I though I was just going through the wonderful changes that women go through. According to the last doctor I saw, it the prednisone that is causing me to have the hot flashes.
The body feels so hot, I want to stand in a snow bank.
Wonderful headaches that are almost as bad as a migraine. I can't think right, I'm grumpy, and eventually I feel totally ill until I get some sleep. When I wake up it doesn't take long for the headache to come back.
Although I'm very tired I can't really sleep. I keep waking back up. Sometimes it is 2 A.M. and I can't go back to sleep, but by the time I have to get ready for work I need sleep. It makes my drive to work very difficult. When I do sleep the wonderful leg cramps, below, wake me up throughout the night.
I take the prednisone to avoid my Rheumatoid Arthritis flare ups but have ended up with leg and feet cramps. The cramps are happening so often my legs are becoming bruised. It would have almost been better to put up with the RA flare up over these cramps.
Currently dealing with all the above. I can't wait for the prednisone to wear off. We have sent a message to my Rheumtologist and hope not to use prednisone anytime soon and never for more then a short burst ever again. The doctor said there isn't much to do except wait the prednisone out and gave me tramadol for pain, which adds upset stomach to the mix.
I feel for you!!! My wife had Prednisone as part of her chemo treatments...tastes nasty and generally a miserable drug! Thankfully, she was only on it for five days following chemo (which she had every three weeks) and it was the five days she was the weakest anyways...so she slept through a lot of it. Glad to have that behind us...in remission since March 2011.
I am sorry for you that you have had to take this drug. Thank you for pin pointing the areas on this list. h5 for your work.
I'm with you on that along with all steroids. I'd rather die than take any of them again. I will look for natural remedies like Arnica for pain.
select one here...